MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DEG 70MM; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DEG 70MM; SHOULDER JOINT METAL PROSTHESIS
Model Number DWF602B
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of reverse shoulder arthroplasty.The non-cemented humeral stem had migrated laterally since initial surgery.Revision surgery for removal confirmed it was loose and no bone ingrowth had occurred.There was a question of infection and the surgeon revised the patient with a washout of surgical site, implantation of new humeral stem with anti-biotic cement, replacement of glenosphere and treatment with intra and post-operative anti-biotics.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
The reported event could be confirmed since evidences were provided and devices were returned for evaluation.The device inspection revealed that no bone ingrowth was noticed on the returned implants.But as the prosthesis implantation duration is unknown, no evaluation can be carried out further.Since pre-op x-rays were provided, the opinion of the medical expert was requested and stated as following: "the x-rays show the aequalis ascend flex stem has lateralized and tilted a little bit in varus as shown by the boundaries of the radiolucent lines.There is enough bone stock proximally.The first suspicion is on septic loosening (infection), as was suspected by the surgeon also during revision and was treated as such¿ (the most likely cause).Other factors could be also at the origin of the reported event as, an inadequate choice of the humeral stem ("undersizing of the humeral stem component") or a bone not sufficiently compacted ("hard to prove in this case").More detailed information about the complaint event (as immediate post-operative x-rays, patient data, implantation time) must be available to determine the exact root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 2B 132.5DEG 70MM
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12859586
Report Number3000931034-2021-00342
Device Sequence Number19985753
Product Code KWS
UDI-Device Identifier03700386944512
UDI-Public03700386944512
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/19/2023
Device Model NumberDWF602B
Device Catalogue NumberDWF602B
Device Lot Number0110AU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale